Thunderstorm Wind, Angelina
- When
- August 4, 6:50 PM CST
- Where
- Angelina County, 5 mi SE of Zavalla
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.100, -94.367
Trees and powelines were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 2:15 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT THU AUG 4 2005 .DISCUSSION... WIDELY SCATTERED CONVECTION BEGINNING TO POP UP ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WHERE A FABORABLE LOW LEVEL THETAE AXIS EXISTS ALONG WITH HIGHER PRECIPITABLE WATER. SOME DRIER AIR OBSERVED ON VIS SATELLITE AND THE LACK OF CUMULUS NOTED ACROSS OUR NORTHEAST ZONES THIS AFTERNOON WITH WEAK NORTHEAST FLOW ALOFT EXPECTED TO CONTINUE THE NEXT SEVERAL DAYS. BEST CHANCES OF RAIN WILL BE ACROSS THE EAST HALF TONIGHT BUT COVERAGE ONLY WARRANTING SLIGHT CHANCE. KEPT SLIGHT CHANCE GOING THROUGH THE WEEKEND AREAWIDE AS UPPER LEVEL CUTOFF SYSTEM ACROSS THE NE GULF COAST RETROGRADES WESTWARD TOWARDS THE REGION. GFS IS PROBABLY TOO QUICK TO DISSIPATE THIS SYSTEM WITH A DEEPENING TROUGH AXIS ACROSS THE SOUTHERN PLAINS BY EARLY NEXT WEEK. STILL IT APPEARS THAT PERHAPS MONDAY WILL BE OUR BEST CHANCE OF RAIN THROUGH THE FORECAST WITH GOOD MOISTURE IN PLACE. BEYOND EARLY NEXT WEEK...RAIN CHANCES LOOKING SLIM AS UPPER RIDGE EXPECTED TO BUILD WESTWARD FROM THE EAST COAST INTO THE GULF. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 97 75 96 / 20 20 20 20 MLU 72 94 72 93 / 10 20 20 20 DEQ 70 97 71 96 / 20 20 20 20 TXK 73 97 73 96 / 20 20 20 20 ELD 72 96 72 95 / 10 20 20 20 TYR 73 96 73 96 / 20 20 20 20 GGG 73 96 73 96 / 20 20 20 20 LFK 73 96 73 96 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU AUG 4 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG WINONA 32.49N 95.17W
08/04/2005 SMITH TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN NEAR WINONA
0350 PM TSTM WND DMG WHITEHOUSE 32.23N 95.22W
08/04/2005 SMITH TX LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN NEAR WHITEHOUSE
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 W WINONA 32.49N 95.26W
08/04/2005 SMITH TX BROADCAST MEDIA
TREES DOWN ACROSS FM 16
0425 PM LIGHTNING NACOGDOCHES 31.61N 94.65W
08/04/2005 NACOGDOCHES TX EMERGENCY MNGR
LIGHTNING STRUCK POWER LINES IN TWO LOCATIONS...SETTING
THE ADJACENT TREES AND GRASSY SURFACES AFIRE. ONE FIRE
OCCURRED ON THE NE SIDE OF THE CITY NEAR THE LOOP...AND A
SECOND FIRE OCCURRED ON THE SE SIDE OF THE CITY NEAR
WODEN ROAD.
0445 PM HAIL NACOGDOCHES 31.61N 94.65W
08/04/2005 0.88 INCH NACOGDOCHES TX EMERGENCY MNGR
NICEKL SIZED HAIL FELL AT CITY HALL IN NACOGDOCHES
0450 PM TSTM WND DMG NACOGDOCHES 31.61N 94.65W
08/04/2005 NACOGDOCHES TX EMERGENCY MNGR
*** 1 INJ *** THE ENTIRE ROOF BLEW OFF THE 2 STORY
GENERAL OFFICE BUILDING AT TEXAS FARM PRODUCTS IN
NACOGDOCHES. ONE WOMAN WAS INJURED...BUT HER INJURIES
WERE NOT THOUGHT TO BE LIFE THREATENING
0450 PM TSTM WND DMG NACOGDOCHES 31.61N 94.65W
08/04/2005 NACOGDOCHES TX EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES BLOWN DOWN...BLOCKING MANY
STREETS IN NACOGDOCHES
0610 PM TSTM WND DMG 2 W FLORIEN 31.45N 93.49W
08/04/2005 SABINE LA LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS HIGHWAY 474
&&
15The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and powelines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480824.